Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 46, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 8, 2016, 4:55 PM CDT for Butler County, Missouri. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 4:55 PM CDT (21:55 UTC)
- Expired
- Jul 8, 2016, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Butler County, MO
The radar
The Paducah radar (KPAH), 148 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:06 PM CDT | HEAVY RAIN 0.86 | Poplar Bluff, MO | 30 MINUTE RAINFALL ACCUMULATION |
| Jul 8, 5:14 PM CDT | HEAVY RAIN 1.35 | 7 Nw Poplar Bluff, MO | MEASURED IN JUST OVER AN HOUR WITH ONE QUARTER INCH FALLING IN THE PAST 7 MINUTES. |
| Jul 8, 5:27 PM CDT | HEAVY RAIN 1.59 | 2 E Poplar Bluff, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2153 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582
WGUS53 KPAH 082155
FFWPAH
MOC023-090000-
/O.NEW.KPAH.FF.W.0046.160708T2155Z-160709T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUTLER COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 700 PM CDT
* AT 452 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING PERIODS OF TORRENTIAL RAINS ACROSS THE COUNTY. DUE TO
THE SLOW SPEED OF THE STORMS, FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POPLAR BLUFF...NEELYVILLE...QULIN...FISK...HARVIELL...
BRUSH ARBOR...HENDRICKSON...MILLTOWN AND ROMBAUER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITHIN THE
NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES. KEEP CHILDREN AWAY FROM STORM
DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY. PLEASE REPORT
FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO
SAFELY.
&&
LAT...LON 3650 9058 3668 9059 3668 9063 3681 9063
3681 9066 3692 9068 3693 9067 3692 9026
3688 9026 3684 9022 3677 9020 3671 9015
3666 9014 3662 9015 3660 9018 3655 9018
3654 9021 3652 9022 3650 9022
$$
SMITTY1 follow-up statement
730
WGUS73 KPAH 082318
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT FRI JUL 8 2016
MOC023-090000-
/O.CON.KPAH.FF.W.0046.000000T0000Z-160709T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER MO-
618 PM CDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
BUTLER COUNTY...
AT 616 PM CDT...DOPPLER RADAR THREE HOUR RAINFALL ESTIMATES ARE
RANGING BETWEEN 2 TO 3 INCHES OVER THE COUNTY. AS PERIODS OF
TORRENTIAL RAINFALL CONTINUES, FLASH FLOODING IS LIKELY. ADDITIONAL
RAINFALL AMOUNTS OF ANOTHER 1 TO 2 INCHES ARE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL
LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3650 9058 3668 9059 3668 9063 3681 9063
3681 9066 3692 9068 3693 9067 3692 9026
3688 9026 3684 9022 3677 9020 3671 9015
3666 9014 3662 9015 3660 9018 3655 9018
3654 9021 3652 9022 3650 9022
$$
SMITTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:13 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 8, 3:13 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
313 PM CDT FRI JUL 8 2016
.SHORT TERM...(Tonight through Sunday night)
Issued at 313 PM CDT Fri Jul 8 2016
MCV moving across southern MO driving next batch of convection
slated to affect the area this afternoon and evening, mainly the
southern 1/3 to southern 1/2. Airmass very unstable over SEMO, and
destabilizing elsewhere with modest recovery behind this morning's
MCV. Will continue with higher PoPs south, lower north for
convection through the evening, with SVR possible SEMO into far
west KY (see latest SVR watch). Will lower PoPs from north to
south overnight. Will also allow the Flash Flood Watch to continue
with the chance of convection increasing through the evening.
For Saturday through Sunday...Best PoPs will be over the SSW 1/3
to 1/2 of the area. Generally followed a blend of the NAM and
ECMWF for best chance PoPs. Will use persistence for temps as
latest MOS and raw model output line up with existing numbers.
.LONG TERM...(Monday through Friday)
Issued at 313 PM CDT Fri Jul 8 2016
The frontal boundary that will linger to our south through the
weekend will lift northeast across the region Monday into Tuesday.
This will give us some diurnally driven convection Monday and
Tuesday, with a lull Monday night with the loss of heating. By
Tuesday night, the front will be to our northeast, so just a few
showers and thunderstorms may linger in southwest Indiana.
Temperatures will rebound back to seasonal readings behind the
front, and dew points will creep back upward through mid week. This
will lead to heat indices climbing back to around 100 degrees by
Tuesday and especially Wednesday.
Models differ quite a bit on timing of an approaching cold front mid
week. GFS has an upper level trof moving across the region Tuesday
into Wednesday, and then has the cold front moving toward the region
faster than the ECMWF and Canadian. In any case, with a hot and
muggy air mass in place across the region, shower and thunderstorm
chances will gradually increase for mid to late week. Kept
possibilities in the chance category through the end of the extended
due to timing uncertainties.
&&
.AVIATION...
Issued at 313 PM CDT Fri Jul 8 2016
Scattered shra/tstms are possible late this afternoon into this
evening, with brief MVFR conditions possible with tstm activity.
After mid evening, VFR conditions are expected. Winds will be west
to northwest at 7 to 12 kts with a few higher gusts through 02z,
then become light.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch until 11 PM CDT this evening for ILZ089-090-
094.
MO...None.
IN...None.
KY...Flash Flood Watch until 11 PM CDT this evening for KYZ005>013-
016-017-021-022.
&&Hazardous weather outlook, Jul 8, 4:16 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 416 PM CDT FRI JUL 8 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 416 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON...MAINLY ACROSS SOUTHEAST MISSOURI AND THE FAR WESTERN TIP OF KENTUCKY. DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARD. TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH ANY STORMS TODAY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUING DAILY STORM CHANCES EXIST. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY STORM HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED THIS ACROSS SOUTHEAST MISSOURI THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Special weather statement, Jul 8, 4:07 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 407 PM CDT FRI JUL 8 2016 MOZ086-100-109-110-082215- BOLLINGER-WAYNE MO-BUTLER-STODDARD- INCLUDING THE CITIES OF...MARBLE HILL...PIEDMONT...POPLAR BLUFF... BLOOMFIELD 407 PM CDT FRI JUL 8 2016 ...LINE OF THUNDERSTORMS WITH DAMAGING WINDS JUST WEST OF THE AREA... AT 405 PM...A LINE OF THUNDERSTORMS WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH WAS MOVING EAST THROUGH EXTREME SOUTHERN MISSOURI...NEAR THE WEST PLAINS AREA. IF THIS LINE OF STORMS MAINTAINS ITS STRENGTH DURING THE NEXT HOUR OR SO...DAMAGING WIND GUSTS COULD BE A CONCERN IN PORTIONS OF SOUTHEAST MISSOURI...ESPECIALLY FROM POPLAR BLUFF AND PIEDMONT OVER TO DEXTER AND MARBLE HILL. BE PREPARED FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS IN THE NEAR FUTURE. MEFFERT
Local storm report, Jul 8, 4:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST VAN BUREN 37.01N 91.01W
07/08/2016 E50 MPH CARTER MO TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:47 AM CDT | Special Weather Statement | PAH | Scott | 58 min |
| Jul 8, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 31 min |
| Jul 8, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 55 min |
| Jul 8, 4:14 PM CDT | Areal Flood Advisory | PAH | Butler, Carter, Ripley | 3 hr |
| Jul 8, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 42 min |
| Jul 8, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 20 min |
| Jul 8, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 48 min |
| Jul 8, 5:19 PM CDT | Flash Flood Warning | PAH | Carter, Wayne | 3 hr |
| Jul 8, 5:24 PM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
| Jul 8, 5:49 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 26 min |
| Jul 8, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 23 min |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.